National Kidney Federation for Early Chronic Kidney Disease

Is it normal to feel really tierd and to have itchy skin with newly diagnosed CKD stage 3

I had one kidney removed about 2 months ago for a kidney stone and since then I have been told I have stage 3A CKD. Still trying to get my head around all thats happening .

Reply

Already a member? Log in

10 replies

    thebowler
    thebowler

    yes both symptoms i aIso have mathair.The tierdness could be a sighn of anemia,so get your bloods done ,my itchy skin is mostly my legs but also round my waist. Try non scented soaps

    mathair
    mathair

    Thanks to everyone for your replies and suggestions. I will certainly try the E45. thanks

    phillen
    phillen

    yes my husband used to itch terrible when he was stage 3 & 4 & the tiredness is common he had injections for anaemia but felt not much better the itching is caused from the imbalance of electrolytes & increased urea in your blood he feels less itchy since being on dialysis strangely enough! he has tried lots of things for the itching but the best he finds is E45 itch relief (not the dry skin one) expensive but helps (currently on offer in superdrug if thats any help) he stayed in stage 3 for a good few years so you may be ok for a while but yes the symptoms you prescribe are exactly how my husband felt.

    Roo_Morgue
    Roo_Morgue

    My GP says I am stage 3 and I have itchy ankles and always tired. GP says its my CKD, but my last renal consultant says I blame CKD for everything. He says non of my symptoms are due to CKD!! So you might need to speak to your consultant and your GP?

    nikityler
    nikityler

    Roo_Morgue this sounds so familar, my specialist keeps telling me my symptoms too are nothing to do with my Stage 4 PKD!

    Being tired is a symtom and will be worse if you are anemic. Itchy skin is also a symtom, when my mum was alive she took garlic capsuls for this, I have yet to try as I only itch when I have an infection. I also have heard E45 itch relief is good.

    lemonpaws
    lemonpaws

    I am also stage 3 and was suffering badly until a couple of days ago. As already said you need to check your iron levels.....I'm on EPO. I have found the best treatment to be cornflour rubbed in the skin or pure coconut oil. A few days ago I went dairy and gluten free and my itching has been gone for 2 days so far.......

    damson
    damson

    Hi mathair
    As far as i understand, itching may be due to a build up of phosphates. So it may be good to try and control your diet if you are not already doing so. You may need advise from a renal doc or dietitian. You can also get phosphate binders from the doc. A blood test will reveal whether you have high phosphate levels.

    I exercise a lot ( 4 times a week) and feel it helps when i sweat out through my skin. I notice that about 10 mins in to a session, at the stage of starting to sweat, i get very itchy. by the end of a good aerobic session i not only feel better, but it seems to control itching, as i am not very itchy at all, and nearly at end stage renal failure. It seems to me that dietry control is one of the things you can do for yourself. The less work load you put on your kidneys the better.

    I hope this helps. Take care. damson

    weesprout
    weesprout

    ive been using eucerin bath and shower with 20% omega and it has really helped with the itching, and it has given me baby soft skin, the down side is it smells like cod liver oil

    phillen
    phillen

    it is so annoying when some consultants say these things are nothing to do with kidney failure when they clearly are my husbands home care nurse said itching is a big problem & tiredness! there are many other symptoms also too numerous to mention so don't let them fob you off by saying they're not!

    murdoc04
    murdoc04

    urseo deoxy cholic is good for itching it helps distribute the billerubin in the blood which is sometimes the cause but check with your consultant first as its just a thought and may be of help and unsure if it would affect any other meds u may be on, but worth asking at least . hope it helps .

Reply

Already a member? Log in

Back to Top